MARTIN J. RAFF, M.D.
This content is PDF only. Please click on the PDF icon to access.
To the editor: Although thrombocytopenia has been implicated several times as a possible complication of therapy with lincomycin or 7-chlorlincomycin (1), a case has not yet been published in the literature.
On 5 October 1972 a 56-year-old alcoholic black man was admitted to Louisville General Hospital with a diagnosis of aspiration pneumonia. Although no platelet count was obtained on admission, his peripheral smear showed 10 to 13 platelets per high-powered field. Intravenous therapy with lincomycin, 6 g/day, was begun on 6 October; when spontaneous epistaxis and petechiae appeared on 9 October, his platelet count was found to be 34 000/mm3.
RAFF MJ. Lincomycin: Thrombocytopenia?. Ann Intern Med. 1973;78:779. doi: 10.7326/0003-4819-78-5-779_2
Download citation file:
Published: Ann Intern Med. 1973;78(5):779.
Copyright © 2019 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use